| Catalog Number |
ATS45NK |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/14/2024.D4: batch # unk.A manufacturing record evaluation was performed for the finished ats45nk, with lot/batch number x9654f, and no non-conformances were identified.Manufacturing date: 10/28/2022.Expiration date: 09/30/2027.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that on second firing, inspected staple line along vein.And noticed unformed staples.Clipped vessel.No patient consequences reported.No further information is available.
Additional Manufacturer Narrative
(b)(4).Date sent: 6/11/2024.D4: batch # 912a75.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the ats45nk device was received with no apparent damage and with two tr45w reloads present.Both reloads were received fully fired.The device was tested for functionality with a test reload and it fired without any difficulties.The staple line was complete and the staples meet the staple form release criteria although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: when positioning the stapler on the application site, ensure that no obstructions such as clips, stents, guidewires, etc., are within the instrument jaws.Firing over an obstruction may result in incomplete cutting action, improperly formed staples, and/or inability to open the instrument jaws.The event could not be confirmed as the device performed without any difficulties noted during the functional testing.Device history review: a manufacturing record evaluation was performed for the finished device batch number 912a75, and no non-conformances were identified.